Alert archive / Oklahoma / Red Flag Warnings in 2017

Red Flag Warning 12, NWS Tulsa, OK

March 24, 2017Creek County, Okfuskee County, Pawnee County, Oklahoma

NWS Tulsa, OK issued this red flag warning at Mar 24, 2017, 3:21 AM CDT for Creek County, Okfuskee County, Pawnee County, Oklahoma. It took effect at Mar 24, 2017, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 24, 2017, 3:21 AM CDT (08:21 UTC)
In effect from
Mar 24, 2017, 1:00 PM CDT
Expired
Mar 24, 2017, 7:00 PM CDT
In force
6 hr
Issued by
NWS Tulsa, OK

Counties Creek County, OK, Okfuskee County, OK, Pawnee County, OK

The radar

The Tulsa radar (KINX), 87 km from the middle of the area, began a volume at 08:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 8.4 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2017-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2017-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 120 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2306 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
120 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

911 
WWUS84 KTSA 240821
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
321 AM CDT Fri Mar 24 2017

OKZ054-059-064-065-250000-
/O.UPG.KTSA.FW.A.0006.170324T1800Z-170325T0000Z/
/O.NEW.KTSA.FW.W.0012.170324T1800Z-170325T0000Z/
Osage-Pawnee-Creek-Okfuskee-
321 AM CDT Fri Mar 24 2017

...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM
CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS WEST OF HIGHWAY
75 IN NORTHEAST OKLAHOMA...

The National Weather Service in Tulsa has issued a Red Flag
Warning, which is in effect from 1 PM this afternoon to 7 PM CDT
this evening. The Fire Weather Watch is no longer in effect. 

* AFFECTED AREA...IN Oklahoma, Osage, Pawnee, Creek, and 
  Okfuskee counties. 

* WIND...South-southwest at 20 to 25 mph, gusting 35 to 40 mph.

* HUMIDITY...15 to 25 percent

* TEMPERATURE...Upper 70s to Near 80.

* IMPACTS...Any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A red flag warning means that a dangerous combination of weather
conditions and dry vegetation is expected within 24 hours,
favoring rapid growth and spread of any wildfires. The primary
weather factors include stronger winds, lower humidities, and
warmer temperatures.

&&

$$

Lacy
1 follow-up statement
773 
WWUS84 KTSA 250006
RFWTSA

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tulsa OK
706 PM CDT Fri Mar 24 2017

OKZ054-059-064-065-250115-
/O.EXP.KTSA.FW.W.0012.000000T0000Z-170325T0000Z/
Osage-Pawnee-Creek-Okfuskee-
706 PM CDT Fri Mar 24 2017

...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR VERY
DRY AND WINDY CONDITIONS FOR NORTHEAST OKLAHOMA TO THE WEST OF 
HIGHWAY 75...

Fire weather conditions have improved and are not expected for the
remainder of the evening.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 24, 12:29 AM CDT, 2 hours 52 minutes earlier.

Area forecast discussion, Mar 24, 12:29 AM CDT, 2 hours 52 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1229 AM CDT Fri Mar 24 2017

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Line of showers and t-storms extending from NE southward into OK
and TX will move eastward overnight. Cigs will gradually descend
through this period with MVFR expected by 13-15Z as the remnants
of this convective line move over the terminals. A few scattered
showers will be possible into the afternoon. By late afternoon
another round of t-storms is expected to develop along the line.
The OK terminals should be clear by that time, but western AR
terminals could see t-storms late in the afternoon/early evening.
Southerly winds will remain gusty through the period.

&&

.PREV DISCUSSION... /Issued 943 PM CDT Thu Mar 23 2017/

DISCUSSION...
Gusty southerly winds will continue overnight in advance of the
approaching storm system from the west. Scattered showers and
possibly weak thunderstorms will likely begin to develop across
parts of eastern Oklahoma towards sunrise, with this activity
slowly increasing through the morning hours Friday as it advances
east. The best chance for severe storms Friday will be across far
southeast and eastern Oklahoma into northwest Arkansas from about
midday through the afternoon hours, with damaging winds being the
main threat. A secondary severe hail threat will exist very late
Friday afternoon and evening across mainly northeast Oklahoma as
cold temperatures aloft spread into this area in association with
the center of the upper low. The current forecast has this
scenario well in hand, and no update is planned at this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   79  51  66  46 /  40  30  20   0
FSM   72  53  67  46 /  90  40  20   0
MLC   77  52  69  47 /  80  10  10   0
BVO   78  50  65  41 /  30  40  20   0
FYV   68  51  61  43 /  90  60  40   0
BYV   69  51  60  44 /  90  70  40   0
MKO   72  53  66  46 /  80  30  20   0
MIO   71  51  60  43 /  80  50  40   0
F10   79  51  67  46 /  60  20  10   0
HHW   73  52  71  48 /  80  10   0   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Fire Weather Watch from this afternoon through this evening for
     OKZ054-059-064-065.

AR...None.
&&

SHORT TERM...06
AVIATION...11
Hazardous weather outlook, Mar 23, 5:21 PM CDT, 10 hours before
Hazardous Weather Outlook
National Weather Service Tulsa OK
521 PM CDT Thu Mar 23 2017

ARZ001-002-010-011-019-020-029-OKZ049-053>076-241000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
521 PM CDT Thu Mar 23 2017

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA...Eastern Oklahoma...mainly west of Highway 75.
	ONSET...After 4 AM.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Eastern Oklahoma and northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...
Southerly winds will continue to gust to around 30 miles an hour
at times tonight. This will maintain a limited fire danger through
the overnight hours despite increasing humidity values.

Late tonight...thunderstorm chances will begin to increase across
parts of eastern Oklahoma ahead of an approaching dryline and
upper level storm system. Storms late tonight are not expected to
be severe...however coverage of thunderstorms and severe
potential will increase during the day Friday.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
FRIDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain
         Potential...Fire Weather Potential.
SATURDAY...Thunderstorm Potential.
SUNDAY...Severe Thundertorm Potential...High Wind Potential.
MONDAY Through WEDNESDAY...Thunderstorm Potential.

EXTENDED DISCUSSION...
Showers and thunderstorms are expected to increase in areal coverage
during the day Friday along and ahead of a dryline that will move
east across the region throughout the day. The primary severe
weather threats with these storms will be damaging straight line
winds and locally heavy rainfall, especially in far eastern
Oklahoma and western Arkansas. Additional storms may develop
during the overnight hours Friday as the upper level low moves
overhead. Storms associated with the upper low will have some
potential for quarter size hail. Thunderstorm chances will
decrease from west to east Saturday as the upper low clears the
area.

Additionally, there is potential for a rapid increase in fire
danger Friday afternoon across northeast Oklahoma mainly west of
Highway 75 behind the dryline. Gusty, dry southwest winds of 25 to
35 miles an hour during the afternoon will drop relative humidity
values to around 25% in these locations during the afternoon.

An active weather pattern will resume late Sunday and likely
will continue well into next week. This will result in multiple
chances for thunderstorms, along with some severe storm
potential.

weather.gov/tulsa Contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 3:15 AM CDTWind AdvisoryTSAAdair, Cherokee, Craig, Creek, Delaware, McIntosh and 12 more8 hr
Mar 24, 2:51 PM CDTSpecial Weather StatementTSALeFlore39 min
Mar 24, 5:56 PM CDTSpecial Weather StatementTSALeFlore49 min

Nearby

Red Flag Warnings in Oklahoma, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.